Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Jackson, MS

March 31, 2025Bolivar County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2025, 2:26 AM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2025, 2:26 AM CDT (07:26 UTC)
Expired
Mar 31, 2025, 3:30 AM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 11:05 PM CDTTornado WatchSPC6 hr
Mar 31, 1:35 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.5
Supercell composite
16.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:47 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 31, 12:47 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1247 AM CDT Mon Mar 31 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 945 PM CDT Sun Mar 30 2025

It definitely seems the later timing solutions are panning out for
onset as tonight's event continue to take shape. There has also
been an appreciable ramp up in severe threat for locations south
of I-20 per latest guidance. SPC has adjusted their severe wind
probs up and expanded their enhanced risk area farther south
accordingly. Local changes to our GHWO graphics reflect these
recent developments with the entire forecast area now in the
enhanced risk. Otherwise, have made no significant adjustments to
the forecast elements. While the onset timing is slow, expect that
we'll see the end times work out okay, or even be too slow, with
the organizing convective sytem expected to accelerate during the
predawn hours to around daybreak. /EC/

&&

.DISCUSSION...
Issued at 301 PM CDT Sun Mar 30 2025

Sunday night through next Saturday night:

Tonight-Monday afternoon:

Strong to severe storms are expected this evening into Monday
morning/noon. A cold front will continue to push into the ArkLaMiss
region this afternoon. Amply instability/moisture along with
increasing deep-layer shear/lapse rates will help convection to
reach severe limits. All hazards will be possible: damaging gusts
up to 70 mph, large hail (up to hen egg size), and tornadoes
(strong tornadoes will possible near Hamburg to Columbus and
northward). Have multiple ways the receive weather warnings as
this is an overnight event. In addition to severe weather, flash
flooding will be possible in areas that receive heavier rainfall
totals. HWO graphics for severe weather and flash flooding threats
continue to be advertised.

Monday night through next Saturday night:

Longwave trough/ridge pattern is expected to develop over the mid
week. A drying period will occur post-frontal passage but will be
short-lived as wet conditions return mid-week and through the
weekend. Embedded in the longwave pattern, a developing low near the
Central Plains/Mid-West along with trailing cold front will push
towards the southeast region. As a result, additional storms will be
possible Wednesday into Thursday. The aforementioned cold front is
expected to become stationary north of the CWA by late week into the
weekend, resulting in ongoing showers/t-storm chances. /SW/

&&

.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Mon Mar 31 2025

Primary concerns for all TAF sites continue to be the
overnight/early morning convective systems. All sites will see +TSRA
late in the overnight period. Some of these storms will be severe
with the primary hazards being wind/hail and perhaps tornadoes as
this severe system moves from the northwest to southeast across
our forecast area. Low ceilings/vsby will result in poor
conditions for the entire TAF period. PIB could see a brief period
of low level wind shear from 12Z Monday - 14Z Monday. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  53  82  69 /  80  10  10   0
Meridian      80  51  82  66 /  90  10  10  10
Vicksburg     76  54  83  69 /  50  10  10   0
Hattiesburg   84  58  85  69 /  90  10  20   0
Natchez       79  58  82  70 /  70  10  10   0
Greenville    70  48  77  68 /  20   0   0  10
Greenwood     72  49  79  70 /  30   0   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/SW/CR

In the hours before

Special weather statement, Mar 31, 12:53 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
1253 AM CDT Mon Mar 31 2025

ARZ074-075-310700-
Chicot AR-Ashley AR-
1253 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES THROUGH 200 AM CDT...

At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 9 miles north of Huttig, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  North Crossett, Crossett, and West Crossett around 100 AM CDT.
  Old Milo around 105 AM CDT.
  Hamburg and Fountain Hill around 110 AM CDT.
  Snyder around 130 AM CDT.
  Dermott around 140 AM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
      3324 9209 3331 9198 3335 9199 3338 9196
      3340 9199 3339 9146 3356 9145 3356 9135
      3352 9135 3353 9133 3352 9129 3336 9118
      3303 9211 3310 9214
TIME...MOT...LOC 0552Z 243DEG 42KT 3318 9217

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Mar 31, 2:20 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 AM CDT Mon Mar 31 2025

MSZ018-019-310815-
Sunflower MS-Bolivar MS-
220 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES THROUGH 315 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 8 miles south of Rosedale, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pace and Beulah around 225 AM CDT.
  Cleveland around 230 AM CDT.
  Merigold and Renova around 235 AM CDT.
  Mound Bayou and Winstonville around 240 AM CDT.
  Shelby around 245 AM CDT.
  Parchman and Drew around 255 AM CDT.
  Rome around 300 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...and northwestern Mississippi.

&&

LAT...LON 3399 9066 3399 9045 3359 9046 3352 9075
      3353 9122 3357 9122 3360 9113 3364 9116
      3366 9122 3370 9122 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9113 3377 9115
      3378 9099 3385 9107 3392 9102 3407 9066
TIME...MOT...LOC 0720Z 243DEG 35KT 3373 9101

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:38 AM CDTSevere Thunderstorm WarningJANWashington67 min
Mar 31, 2:20 AM CDTSpecial Weather StatementJANBolivar, Sunflower55 min
Mar 31, 2:55 AM CDTSevere Thunderstorm WarningJANWashington50 min
Mar 31, 3:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 31, 3:18 AM CDTSpecial Weather StatementJANWashington57 min
Mar 31, 3:25 AM CDTSevere Thunderstorm Warning Considerable damage threatJANAdams65 min
Mar 31, 3:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren59 min
Mar 31, 3:34 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington56 min
Mar 31, 3:51 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster54 min
Mar 31, 3:58 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Montgomery62 min
Mar 31, 4:42 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson63 min
Mar 31, 4:45 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more60 min
Mar 31, 5:14 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln61 min
Mar 31, 5:20 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more55 min
Mar 31, 5:34 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott56 min
Mar 31, 5:38 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith52 min
Mar 31, 5:42 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln63 min
Mar 31, 6:08 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion67 min
Mar 31, 6:10 AM CDTTornado WarningJANLowndes20 min
Mar 31, 6:17 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott58 min
Mar 31, 6:18 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones72 min
Mar 31, 6:22 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha23 min
Mar 31, 6:23 AM CDTTornado WarningJANForrest, Lamar, Marion34 min
Mar 31, 6:36 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale, Newton, Scott and 1 more69 min
Mar 31, 6:53 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee, Winston67 min
Mar 31, 2:40 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Richland, Tensas65 min
Mar 31, 12:53 AM CDTSpecial Weather StatementJANAshley67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.